MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 11/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following the intraocular lens implant procedure, iol found to have spot in the center of the optic.Iol remained implanted.Additional information has been received and stated that, the iol was explanted in a secondary procedure.
 
Additional Manufacturer Narrative
A photo was provided of the eye.Rings are visible indicating a multifocal iol.Large areas are observed in the center that have the appearance of scrape marks.It cannot be verified to be damage from the photo.A viscoelastic was indicated that is qualified when used with a qualified cartridge and handpiece combination.The cartridge and handpiece information was not provided.The indicated active sentry is a company cataract hp tool used in the removal of the cataract from the eye.The product investigation could not identify a root cause for the reported complaint.The explanted lens was not returned for an evaluation.The complaint was for "a spot in the center of the optics".A photo was provided.Based on our observation of the attached photo, the photo displayed what may be scrape marks.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.The file indicated that no sample was expected.Multiple follow ups were conducted.The lens was explanted (b)(6) 2022.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15903188
Report Number1119421-2022-02543
Device Sequence Number17651017
Product Code MFK
UDI-Device Identifier00380652357784
UDI-Public00380652357784
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.225
Device Lot Number15351500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION ACTIVE SENTRY HANDPIECE; DUOVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown